DOI 10.1016/j.jaad.2003.07.018
Calcinosis of the cutis and subcutis: an unusual nonimmunologic adverse reaction to subcutaneous injections of low-molecular-weight calcium-containing heparins.
Аннотация
BACKGROUND
Local side effects at the injection sites of low-molecular-weight heparins are rare and can be of immunologic or nonimmunologic origin. Calcinosis cutis is a rare disorder and occurs in various circumstances. In patients with chronic renal failure the risk of pathologic calcifications is raised due to elevated calcium-phosphorus products.
OBJECTIVE
Five patients suffering from renal failure developed remarkable cutaneous and subcutaneous nodules or plaques following subcutaneous nadroparin-calcium injections. Our aim was to evaluate the morphology and precipitation factors of these calcifications and to discuss immunological and nonimmunological differential diagnoses.
METHODS
Histological examination, spectroscopic analysis, ultrasonography, allergy testing and reexposition testing including non-calcium heparins were performed.
RESULTS
Histology using the van Kossa staining technique revealed calcinosis of the dermis and subcutis. Ultrasonography showed focal subcutaneous calcifications. In all patients the calcium-phosphorus products were elevated.
CONCLUSION
Clinicians should be aware that patients with renal failure and elevated calcium-phosphorus products may be at risk of developing calcinosis cutis at calcium-containing heparin injection sites. As a consequence, we propose the use of non-calcium heparins in these patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.